MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 LEONARD CV CATHETER, DUAL-LUMEN, 10F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 LEONARD CV CATHETER, DUAL-LUMEN, 10F; CHRONIC CATHETERS
Model Number 0600630
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a chronic catheter placement procedure, a small hole was allegedly noted when flushing.Reportedly, the line was clamped and occlusively covered, and the procedure was completed by an external length replacement kit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one leonard d/l catheter extension leg was returned for evaluation.Functional, gross visual, tactile and microscopic visual evaluations were performed.Although the sample was returned for evaluation, two electronic photo were provided for review.Upon infusion, a small leak was noted on the clamping sleeve and a complete circumferential break was noted at the distal end of the extension leg.Therefore, the investigation is confirmed for the reported material hole and identified fracture and the photo review also confirms the same.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one leonard d/l catheter extension leg was returned for evaluation.Functional, gross visual, tactile and microscopic visual evaluations were performed.Upon infusion, a small leak was noted on the clamping sleeve during functional testing.Therefore, the investigation is confirmed for the reported material hole.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LEONARD CV CATHETER, DUAL-LUMEN, 10F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17214721
Report Number3006260740-2023-02666
Device Sequence Number2985590
Product Code LJS
UDI-Device Identifier00801741051944
UDI-Public(01)00801741051944
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600630
Device Catalogue Number0600630
Device Lot NumberHUEP1060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer08/18/2023
09/04/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/23/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown